Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 54, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 2007, 2:19 PM CDT for Iowa County, Keokuk County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 7, 2007, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Iowa County, IA, Keokuk County, IA
The radar
The Quad Cities radar (KDVN), 129 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:34 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -791 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:43 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 11:43 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1143 AM CDT THU JUN 7 2007 .UPDATE... WILL BE SENDING OUT FCST UPDATE SHORTLY. UPDATE TO INCLUDE THE TORNADO WATCH AS WELL AS MOSTLY MINOR TWEAKS TO MOST FORECAST ELEMENTS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY UNTIL 7 PM CDT. IL...WIND ADVISORY UNTIL 7 PM CDT. MO...WIND ADVISORY UNTIL 7 PM CDT. && JAZ
Hazardous weather outlook, Jun 7, 9:27 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT THU JUN 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 927 AM CDT THU JUN 7 2007 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A PARTICULARLY DANGEROUS SITUATION IS SETTING UP FOR THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF SEVERE STORMS FOR MUCH OF THE AREA ALONG AND NORTH OF INTERSTATE 80... WITH A MODERATE RISK OVER THE REMAINDER OF THE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MID TO LATE THIS AFTERNOON EXPLOSIVE STORM DEVELOPMENT IS EXPECTED TO OCCUR WITH INDIVIDUAL CELLS INITIALLY. THESE STORMS WILL THEN EVOLVE INTO A FAST MOVING LINE OF STORMS WHICH WILL SWEEP ACROSS FAR EASTERN IOWA...NORTHEAST MISSOURI...AND NORTHWEST AND WEST CENTRAL ILLINOIS DURING THE EVENING. THIS LINE WILL HAVE THE POTENTIAL TO PRODUCE WINDS TO AROUND 75 MPH. LARGE HAIL AND A FEW TORNADOES WILL ALSO BE POSSIBLE BUT THE MAIN THREAT WILL BE THE DAMAGING STRAIGHT LINE WINDS. THE FAST MOVEMENT OF THE STORMS MEANS THEY WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. IN ADDITION...TODAY WILL BE VERY WINDY...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS THROUGH THIS PERIOD. LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS THROUGHOUT THE PERIOD MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 10:30 AM.
In the hours before
Special weather statement, Jun 7, 12:07 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1207 PM CDT THU JUN 7 2007 IAZ040-041-051-052-063-064-076-077-087-098-071915- BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- JEFFERSON-VAN BUREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON... FAIRFIELD...KEOSAUQUA. 1207 PM CDT THU JUN 7 2007 ...EXPLOSIVE THUNDERSTORM DEVELOPMENT EXPECTED... THUNDERSTORMS WILL RAPIDLY DEVELOP BETWEEN NOON AND 2 PM WEST OF A MANCHESTER TO KEOSAUQUA LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. THESE STORMS WILL MOVE RAPIDLY ONCE THEY DEVELOP. THE RAPID MOVEMENT MEANS THAT STORMS WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. INDIVIDUALS OUTSIDE SHOULD BE PREPARED TO MOVE IMMEDIATELY TO SHELTER AS STORMS APPROACH.
Special weather statement, Jun 7, 2:01 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 201 PM CDT THU JUN 7 2007 IAZ051-052-063-064-071930- BENTON IA-LINN IA-IOWA IA-JOHNSON IA- 201 PM CDT THU JUN 7 2007 ...STRONG THUNDERSTORMS MOVING IN... A LINE OF STRONG THUNDERSTORMS FROM MONTEZUMA THROUGH VINTON WILL MOVE EAST AT 30 MPH INTO THE CENTRAL CITY...CEDAR RAPIDS AND NORTH LIBERTY AREAS BETWEEN 230 PM AND 3 PM. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH THESE STORMS AND BRIEF HEAVY DOWNPOURS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR EASTERN IOWA. DLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:41 PM CDT | Tornado Warning | DVN | Iowa | 32 min |
| Jun 7, 2:48 PM CDT | Tornado Warning | DVN | Johnson, Linn | 57 min |
| Jun 7, 3:42 PM CDT | Tornado Warning | DVN | Jones | 48 min |
| Jun 7, 4:32 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 43 min |
| Jun 7, 4:45 PM CDT | Tornado Warning | DVN | Cedar, Johnson | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.